Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 156, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 22, 2000, 10:15 PM CDT for Lafourche Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2000, 10:15 PM CDT (03:15 UTC)
- Expired
- Jul 22, 2000, 11:00 PM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Lafourche Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 230315 SVRNEW LAC057-230400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1015 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFOURCHE PARISH IN SOUTHEAST LOUISIANA * UNTIL 1100 PM CDT * AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF RACELAND...OR ABOUT 7 MILES EAST OF THIBODAUX...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES NORTH OF RACELAND AT 1040 PM CDT 6 MILES NORTH OF MATHEWS AT 1050 PM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH %THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:15 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 22, 8:15 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 815 PM CDT SAT JUL 22 2000 LITTLE CHANGE IN PREVIOUS REASONING FOR THE NEXT 24 TO 36 HRS. WIDESPREAD SEVERE WEATHER THIS AFTERNOON AND EVENING OVER MOST OF THE CWA/PWA E OF A MCB-MSY LINE. WK FRONTAL TROUGH OVER S MS/CNTRL LA WILL DRIFT SWD THE NEXT COUPLE OF DAYS. SERIES OF WK S/W TROFS ALOFT WILL CONTINUE TO ROTATE SEWD ON FRONT SIDE OF STRONG RIDGE ALOFT OVER THE ROCKIES. INITIAL S/W TROF TONIGHT WILL BE FOLLOWED BY ANOTHER ONE LATE SUN AND SUN NIGHT. AIRMASS REMAINS VERY UNSTABLE WITH HIGH K-VALUES AND PW'S PREVAILING. SO ANOTHER ACTIVE DAY FOR TSTMS IS ON TAP FOR MUCH OF THE AREA SUN AND SUN EVENING. IN THE EXTENDED...REMARKABLY DIFFERENT PATTERN FROM TYPICAL SUMMER WITH DEEP TROUGHING ALOFT OVER THE REGION WHICH SHOULD MAINTAIN GOOD CHANCE POPS THROUGH THURSDAY. TEMPS WILL BE NEAR CLIMATOLOGY DURING THE PERIOD. MCB 70/93/67/91 2615 BTR 73/92/69/91 2625 MSY 77/92/75/91 2725 GPT 73/92/73/90 2715 .NEW...NONE. LA...NONE. MS...NONE. 05
In the hours before
Local storm report, Jul 22, 9:32 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
932 PM CDT SAT JUL 22 2000
STATIONARY FRONT ACROSS SOUTHERN MISSISSIPPI BECAME
ACTIVATED WITH THUNDERSTORMS DURING THE DAYTIME HEATING.
MOST OF THE THUNDERSTORMS INITIALLY DEVELOPED INTO PULSE
SEVERE WITH DOWNBURST WINDS AND SOME HAIL REPORTED IN THE
MORE INTERIOR LOCATIONS. AS THE STORMS APPROACHED THE
COASTAL COUNTIES AND PARISHES AND INTERACTED WITH THE
GULF BREEZE SOME ROTATIONAL CHARACTERISTICS EVOLVED WITH
SEVERAL WEAK AND SHORT-LIVED TORNADOES AND GUSTNADOES
BEING SPAWNED. AS OF THIS ISSUANCE NO DEATHS OR
INJURIES ARE NOTED AND NO SIGNIFICANT DAMAGE WAS REPORTED
FROM ANY OF THE AFFECTED PARISHES AND COUNTIES.
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM LIBERTY MS 50 MPH TSTM GUST
07/22/00 AMITE REPORTED BY LIBERTY
FIRE AND RESCUE.
0433 PM DIAMONDHEAD MS TORNADO
07/22/00 HANCOCK TREES AND POWERLINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0441 PM 5 N KILN MS 1 INCH HAIL
07/22/00 HANCOCK
0441 PM 5 N KILN MS TORNADO
07/22/00 HANCOCK REPORTED BY PUBLIC.
0445 PM DE LISLE MS TORNADO
07/22/00 HARRISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0522 PM NICHOLSON MS TORNADO
07/22/00 PEARL RIVER REPORTED BY PUBLIC
INITIALLY. HANCOCK
SPOTTERS MONITORED
TORNADO MOVING INTO NW
HANCOCK COUNTY SHORTLY
AFTER.
0541 PM PONCHATOULA LA TORNADO
07/22/00 TANGIPAHOA REPORTED BY PUBLIC.
FUNNEL CLOUD ALSO
REPORTED FROM A
SEPERATE CELL NEAR
ROBERT.
0544 PM CARRIERE MS WIND DAMAGE
07/22/00 PEARL RIVER POWERLINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0559 PM POPLARVILLE MS TORNADO
07/22/00 PEARL RIVER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0655 PM SLIDELL LA TORNADO
07/22/00 ST. TAMMANY REPORTED BY PUBLIC OF A
TORNADO NEAR CROSSGATES
AND MILITARY ROAD AREA.
RELAYED BY TROOP
L-COVINGTON. .
0658 PM LAKE PONCHARTRAIN E LA TORNADO
07/22/00 ST. TAMMANY REPORTED BY TROOP L -
COVINGTON. HIGHWAY 90
NEAR RIGOLETS.
0718 PM COVINGTON LA .75 INCH HAIL
07/22/00 ST. TAMMANY REPORTED BY TROOP L -
COVINGTON FROM
HEADQUARTERS ON HIGHWAY
190.
0755 PM (NEW)LKFRNT ARPT NEW ORLN LA 55 MPH TSTM GUST
07/22/00 ORLEANS RECORDED BY WEATHER
OBSERVER. EXTENSIVE
POWER OUTAGE IN NEW
ORLEANS EAST REPORTED
BY MEDIA.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:01 PM CDT | Tornado Warning | LIX | Orleans | 29 min |
| Jul 22, 7:05 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 25 min |
| Jul 22, 7:51 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 54 min |
| Jul 22, 7:51 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 54 min |
| Jul 22, 8:35 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 55 min |
| Jul 22, 8:35 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 55 min |
| Jul 23, 8:17 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 58 min |
| Jul 23, 8:17 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.